FDA Warnings on Leukotriene Inhibitors

| 0 comments

On June 12, 2009 the U.S. Food and Drug Administration announced their request for new warning labels that would apply to leukotriene inhibitors. This includes drugs such as montelukast (Singulair), zafirlukast (Accolate), and zileuton (Zyflo and Zyflo CR). The warnings included an increased risk of neuropsychiatric events.

If you take these medications you should consider whether you have experienced agitation, aggression, anxiousness, dream abnormalities and hallucinations, depression, insomnia, irritability, restlessness, suicidal thinking and behavior (including suicide), and tremor.

In my personal experience of treating patients with asthma and allergies, the only problem noted above that I have heard patients complain of is vivid or disturbing dreams related to Singulair. If you are on these medications and have noted any of the above symptoms, let your doctor know and discuss other options for control of your allergy and/or asthma symptoms.

Dr. Norvell

Leave a Reply

Required fields are marked *.